Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva fear
Sep 13, 2005

I am recently diagnosed (Jan.'05) and have a cd4 count around 350 and a falling vl of about 40,000. My doctor has prescribed Sustiva (along with Truveda) and I am aware of its brain-related side effects. My big fear is that I will lose my mental accumen, which is necessary in my job. I have to be sharp during the day to accomodate the rigors of my position. Are the side effects of Sustiva only active in the sleeping hours after a bedtime dose, or will the effects dull my mental reflexes throughout the following day?

Response from Dr. Young

Thanks for your post.

Your concerns are not uncommon ones; efavirenz can cause some psychological side effects. For the vast majority of persons, including many of my own patients, these side effects diminish in a matter of days and are not noticed the morning after the dose. I wouldn't use your apprehension about the rare potential for persistent side effects as a reason not to take a generally very well tolerated and very potent regimen-- should you have unacceptable side effects, you and your doctor can find an alternate.

Good luck, BY



Previous
re: Is diarrhea from HIV med inevitable?
Next
getting meds for those who can't affored them

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement